Alert archive / Ohio / Areal Flood Advisories in 2018
Areal Flood Advisory 21, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at Apr 15, 2018, 10:41 PM EDT for Mahoning County, Trumbull County, Ohio. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2018, 10:41 PM EDT (02:41 UTC)
- Expired
- Apr 16, 2018, 4:45 PM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Mahoning County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 2.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975
WGUS81 KCLE 160241
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
1041 PM EDT SUN APR 15 2018
OHC099-155-161445-
/O.NEW.KCLE.FA.Y.0021.180416T0241Z-180416T1445Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mahoning OH-Trumbull OH-
1041 PM EDT SUN APR 15 2018
The National Weather Service in Cleveland has issued a
* Flood Advisory for...
Mahoning County in northeastern Ohio...
Trumbull County in northeastern Ohio...
* Until 1045 AM EDT Monday
* At 1038 PM EDT, Doppler radar indicated Rain that will cause minor
flooding in the advisory area. Up to one and a half inches of rain
has already fallen, with the highest amounts across western
portions of the counties.
* Additional rainfall of up to three quarters of an inch is expected
over the area. This additional rain will result in minor flooding.
* Local law enforcement indicated water is rising in portions of
Trumbull County and starting to cover roadways.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4099 8109 4099 8100 4150 8100 4150 8052
4090 8052 4090 8082 4093 8083 4093 8089
4090 8090 4090 8108
$$
Clark1 follow-up statement
415
WGUS81 KCLE 161409
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
1009 AM EDT MON APR 16 2018
OHC099-155-162045-
/O.EXT.KCLE.FA.Y.0021.000000T0000Z-180416T2045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mahoning OH-Trumbull OH-
1009 AM EDT MON APR 16 2018
The National Weather Service in Cleveland has extended the
* Flood Advisory for...
Mahoning County in northeastern Ohio...
Trumbull County in northeastern Ohio...
* Until 445 PM EDT Monday
* At 1007 AM EDT, local law enforcement reported continued flooding.
High water was common and larger creeks and rivers were still
rising.
* Some locations that will experience flooding include...
Youngstown, Warren, Salem, Columbiana, Boardman, Niles, Campbell,
Hubbard, Canfield, Cortland, Newton Falls, Sebring, Lordstown,
Kinsman, North Bloomfield, West Farmington, Vienna Center, Hilltop,
Maplewood Park and Bristolville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Do not drive around barricades, they are
meant for your safety.
&&
LAT...LON 4099 8109 4099 8100 4150 8100 4150 8052
4090 8052 4090 8082 4093 8083 4093 8089
4090 8090 4090 8108
$$
KosarikWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Apr 15, 9:18 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 15, 9:18 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
918 PM EDT Sun Apr 15 2018
.SYNOPSIS...
Low pressure across northwest Ohio will move northeast tonight
and take a cold front across the area. Locally heavy rainfall is
possible across eastern Ohio tonight. The low will linger across
the eastern Great Lakes into Tuesday and keep a trough across
the local area. The next system moves across the lower Great
Lakes mid week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Tweaked timing of rain and lowered overnight lows a couple of
degrees for 930 update. Trough axis just east of a CLE to
Wooster line. Strongest winds and heaviest rain have shifted
east of the forecast area. The back edge of the rain just west
of a Lorain to Mt Vernon line and edging east at 10 to 15 MPH.
Original discussion... Have gone ahead
with a flood watch across the extreme southeast counties. Good
conveyor of moisture focused right across the Mahoning Valley
while advancing cold/occluded front slows its forward progress
across eastern OH. Otherwise areas along/east of I-71 will all
have the potential for moderate to locally heavy rainfall this
evening with nuisance flood problems possible. A handful of area
river forecast points forecast to exceed minor flood stage.
Keep informed of the latest tonight. Fortunately rainfall prior
to 2 pm across eastern OH was much lighter than earlier forecast
so conditions going into this evening are starting off in a
good place.
Still looking at downslope wind potential across Erie PA for
this evening. Have forecast just under advisory criteria. The
window of opportunity is small and we do not have the optimal
mixing set up.
Temperatures have been slow to rise and the northeast wind has
been stubborn to budge. But as the low reaches the western basin
of the lake winds have begun to come around to the southeast
and temperatures have reached into the 50s with a few hitting
60. With the passage of the front, lows tonight are expected to
be from the upper 30s west to the lower 40s east. A few wet
snowflakes may try to mix in with any lingering showers toward
Monday morning.
Upper low overhead for Monday with isolated/scattered showers
still possible. Temperatures will hover in the upper 30s/close
to 40. Scattered snow showers will trend toward snow showers for
Monday night. Minor accumulations possible across the snowbelt.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A trailing short wave is progged to drop through the trough on
Tuesday morning and lingering snow showers are likely,
especially in the snowbelt in the morning. Things should begin
to dry out from west to east Tuesday afternoon and night as
surface high pressure and subsidence builds in.
The low temperature forecast Tuesday night will depend on the amount
of clearing and whether we can get the wind to lighten up. The best
chance for this would be across NW and north central OH and will go
with the colder raw model guidance there for lows (25 to 30) with
lows closer to 30 elsewhere.
The GFS is still the fastest with the next system, a bowling ball
closed low from the midwest, but in general, the models are trending
slower with the system. Will back off just a bit on the warming on
Wednesday although we should at least lose some of the winter chill.
High clouds will increase from the west and we may still have
stratocumulus in the snowbelt, at least to start the day. I suspect
that the threat of showers will also be slower to arrive but will
continue to mention a small chance of showers everywhere given the
uncertainty on the track and timing.
There should be a better chance of precipitation Wednesday night and
Thursday and the forecast will have 40-70 pops. Will include a
mention of snow on Thursday where surface temps are in the lower 40s
or lower since there should be plenty of cold air aloft with the
upper low passing overhead.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The extended forecast continues to be cool but dry. Both models
similar with high pressure building over the forecast area by
daybreak Friday. May be a few lingering flurries in the extreme
east, but no accumulating snow. Models continue in good
agreement into Saturday with large area of high pressure
tracking SE across the Great Lakes. This will produce dry
conditions with high temps in the 50s. Models diverge on Sunday.
GFS tracks low pressure across the Tennessee Valley on Sunday
while the ECMWF keeps low well to the west. GFS keeps bulk of
precip well south of the forecast area so went with slt chc pops
across the extreme southern tier on Sunday and the rest of the
area dry.
&&
.AVIATION /00Z Monday THROUGH Friday/...
Trough axis now extends from Western
Lake county into Eastern Stark county and is moving east at
roughly 15 MPH. Back edge of the rain now just east of TOL to
FDY line. Rain will gradually taper off from the west overnight
but expect widespread IFR to develop overnight. Gusty W to SW
winds will develop tomorrow afternoon.
OUTLOOK...Non-VFR conditions Monday continuing across far
northeast OH/nw PA through Tuesday. Non-VFR possible again
Thursday.
&&
.MARINE...
Winds will diminish from west to east this evening and early tonight
on Lake Erie as the pressure gradient between high pressure in
eastern Canada and low pressure over Ohio weakens. A cold front will
cross the lake and winds will shift from east to south and southwest
with the frontal passage. The high water conditions on western Lake
Erie will improve quickly late this afternoon and evening as water
levels drop with the wind shift. Gale warnings will expire.
Small craft advisories will be necessary as the southwest winds
increase quickly by Monday. Winds will veer northwest on Tuesday,
then relax for a short while as high pressure slides across the lake
Tuesday night and Wednesday morning. Winds will pick back up ahead
of the next low pressure system Wednesday afternoon into Thursday,
first from the east, then veering to the south and southwest as the
system crosses the lake Wednesday night. Small craft advisories will
likely be needed again.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 4 AM EDT Monday for OHZ022-023-032-033.
PA...None.
MARINE...Small Craft Advisory until 4 AM EDT Wednesday for LEZ144>149.
Small Craft Advisory until 10 PM EDT Tuesday for LEZ142-143.
&&
SYNOPSIS...Oudeman
NEAR TERM...DJB/Oudeman
SHORT TERM...Kosarik
LONG TERM...DJB
AVIATION...DJB
MARINE...KosarikHazardous weather outlook, Apr 15, 4:06 PM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 406 PM EDT Sun Apr 15 2018 LEZ061-142>149-162>169-OHZ003-006>009-017>019-027-028-036-037-162015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford-Marion- Morrow- 406 PM EDT Sun Apr 15 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-020-021-029>031-038-047-089-PAZ003-162015- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Richland- Ashland-Wayne-Holmes-Knox-Ashtabula Lakeshore-Crawford- 406 PM EDT Sun Apr 15 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Locally heavy rainfall is possible through this evening. Ponding of water and localized flooding may occur. Rises on area creeks and streams are likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ022-023-032-033-162015- Portage-Trumbull-Stark-Mahoning- 406 PM EDT Sun Apr 15 2018 ...FLOOD WATCH IN EFFECT UNTIL 4 AM EDT MONDAY... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001-002-162015- Northern Erie-Southern Erie- 406 PM EDT Sun Apr 15 2018 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Southeast winds will increase this evening. Isolated wind gusts in excess of 45 mph will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 15, 8:38 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
838 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 4 S AKRON 41.03N 81.53W
04/15/2018 SUMMIT OH PUBLIC
2 CARS FLIPPED, LIGHTING TORN DOWN OFF BUILDING ROOF,
MINOR BUILDING DAMAGE TO BURGER KING AND ACME MARKET,
DAMAGE TO ONE GAS PUMP.
&&
CLARKLocal storm report, Apr 15, 8:54 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
854 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND DMG 1 SW TWINSBURG 41.31N 81.47W
04/15/2018 SUMMIT OH PUBLIC
DAMAGE REPORTED TO A BUILDING AT SR 82 AND CHAMBERLIN
ROAD.
&&
CLARKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:05 PM EDT | River Flood Warning | CLE | Cuyahoga | 27 hr |
| Apr 15, 8:32 PM EDT | River Flood Warning | CLE | Lake | 48 hr |
| Apr 15, 8:32 PM EDT | River Flood Warning | CLE | Trumbull | 48 hr |
| Apr 15, 9:38 PM EDT | River Flood Warning | CLE | Summit | 17 hr |
| Apr 15, 9:56 PM EDT | River Flood Warning | CLE | Lake | 14 hr |
| Apr 16, 12:22 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Holmes, Medina, Stark, Summit, Wayne | 18 hr |
| Apr 16, 1:00 AM EDT | River Flood Warning | CLE | Trumbull | 41 hr |
| Apr 16, 1:25 AM EDT | Areal Flood Advisory | CLE | Geauga, Portage | 15 hr |
| Apr 16, 8:05 AM EDT | River Flood Warning | CLE | Marion | 11 hr |
| Apr 16, 9:52 AM EDT | River Flood Warning | CLE | Trumbull | 29 hr |
| Apr 16, 9:52 AM EDT | River Flood Warning | CLE | Mahoning, Trumbull | 29 hr |
| Apr 16, 6:12 PM EDT | Low Water Advisory | CLE | 10 hr |
Nearby
Areal Flood Advisories in Ohio, 2018Every areal flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.